Getting worse!!!

I am so frustrated!! I am 53 and by my movements I act like I am 103!! I take Requip XL 4 times a day plus Azilect and I am not showing any steady reaction. I know PD is a progressive disease but Good Lord, I am getting worse everyday. I called my Dr. and he referred me to a Dr. @ the OU Medical center but like all good things I can't get in till Aug. Any suggestions????? I am off balance, friends say more than normal,,,,LOL I have to laugh to keep from crying!!! :)

21 Replies

oldestnewest
  • I can't help you with medication or give you any physical advice, aside from seeing your healthcare team, as you are doing. However August seems a little unreasonable, especially with the amount of stress its likely causing you. I would press them on that date, explain fully the impact not just physically but emotionally. My other advice is for me its not about laughing or crying but doing! Try and do some things you feel you can, try something new! Dance to the BeeGee's, play table tennis, make a family scrap book ..... start a hobby! 'Do' it does the world of good, and it doesn't matter if you are good or bad at it! x

  • Thank you!!! I quilt as my "DO" thing!!! I also go exercise 4 times a week. Keep up with my 5 grandkids!!! Quilting keeps me busy and is something I love to do. :)

  • I never quilted until after my PD diagnosis. Love it but hate patterns, hard time following them, just make them my own way!

  • I agree! Physical activity is a major factor in controlling the progression. If you are sedentary, I believe symptoms can get worse over time! I walk a lot and will start exercising even more at the YMCA here. Quilting is great, but it is a sedentary activity! I exercise EVERY DAY in one form or another. I am 59 years old and inside feel 19, in spirit! I just refuse to give in to the dilaterious effects of this thing!

    Good luck!

    :-)

    JEG

  • Right on!

  • I wouldn't advise on medication. However, Requip XL 4 times a day sounds a lot. What strength is it - 8mg? I take one Requip XL (8mg) a day, plus Stalevo 4 or 5 times a day.

    When you say you are getting worse, what does that mean in practical terms? There are so many different ways in which we are affected by P so what you mean by "getting worse" may be different to others - either better or worse.

    I am not familiar with Azilect but I gather it isn't levadopa so you appear to be relying totally on whatever dopamine you produce yourself.

    Can't really offer any practical help since you are in the USA and have different medical systems.to us in the UK. I just wonder if your medication has more to do with cost than efficacy? I know that this is an issue in the US (I have family in NY).and Medical Insurance is very variable.

    Keep smiling - it is better than having a Parkinson stare!!

    Good Luck

  • By getting worse I mean I am shaking more, losing balance, freezing!!! I know this is a progressive disease but dang I feel i have "progressed" 10 fold!! Just another "bump" in my road on PF!!! LOL yes it is better than the stare!! Guess I just needed to vent!!! :)

  • i take 3 ReQuip XL (6 mg) each at night....and one Azilect in th emorning and then during the day...every four hours I take a senimet .......

  • Hi Jaynie!!! Good to hear from you!! :)

  • I'd call and ask if there is a cancellation list. If not call everyday and ask if there is a last minute cancellation to try and get the appointment moved up. Good luck.

  • If you are steadily getting worsening symptoms, you might talk to your GP about the possibility of an infection - urinary tract or abscessed tooth are classic and easily overlooked. Your medication is always suspect as well. A little too much can cause the same symptoms as a bit too little.

  • I agree infection is a real possibility plus remed -- time to switch to sinemet? Hope you feel better soon!

  • Call the doctor's every morning for cancellations. If you have a parkinsons support group they might have ideas on what would help; They have been there, done that, God bless

  • I know how you feel mate. Told my PD doctor in December things where getting worse, sent me for a deep brain scan. Still not heard a thing !

  • Hi the local pd group or Pd nursa may b able to,help,lol

    Jill

    :-)

  • Thank you all!! I have called the dr. n OKC and got on the anyday/anytime list!! :)

  • Are you on carbidopa levadopa for your P? If not, you might want to ask your doctor about it. Hope you get your answers!

  • Hi Debbie,

    How long have you been on Requip XL? I'm concerned you might be over medicated, because to my understanding Requip XL is normally taken once a day unless you've been advised for some reason to take it throughout the day? Requiip XL, unlike standard Requip (which is taken throughout the day), helps give you a smoother day and alleviate motor fluctuations.

    Take a look at this link rxlist.com/requip-xl-drug/i...

  • I take Stalevo 4/5 times a day and Requip XL 6mg once a day. Have recently seen the Parkinsons nurse who also told me that Requip XL is a slow release drug and suggested that I take it with my first Stalevo, after food, to help sickness. My meds are not lasting well so at the moment I am experimenting with times taken as she does not want to increase dosage.

  • DEBBIE

    YOUR PD DRUGS INTERACT WITH QUITE ALOT OF OTHER DRUGS

    BIG NONOs, ARE WATER PILLS,,sleeping pills, ANTI-DEPRESSANTS, CHECK ROPINEROLE/stalevo WEBSITE INTERACTIONS ,. lowering --blood pressure makes you appear drunk,interactions cause this sorta thing

    professor

  • You might ask if you can e-mail your doctor with your questions. Your doctor can get you in faster.

You may also like...